Asymptotic probabilities in a sequential urn scheme related to the matchbox problem

Autor(en): Stadje, W 
Stichwörter: asymptotic behavior; extinction probability; interacting species; matchbox problem; Mathematics; residual population size; Statistics & Probability; variable removal probability
Erscheinungsdatum: 1998
Herausgeber: APPLIED PROBABILITY TRUST
Journal: ADVANCES IN APPLIED PROBABILITY
Volumen: 30
Ausgabe: 3
Startseite: 831
Seitenende: 849
Zusammenfassung: 
Generalizing the classical Banach matchbox problem, we consider the process of removing two types of `items' from a `pile' with selection probabilities for the type of the next item to be removed depending on the current numbers of remaining items, and thus changing sequentially. Under various conditions on the probability p(n1,n2) that the next removal will take away an item of type I, given that n(1) and n(2) are the current numbers of items of the two types, we derive asymptotic formulas (as the initial pile size tends to infinity) for the probability that the items of type I are completely removed first and for the number of items left. In some special cases we also obtain explicit results.
ISSN: 00018678
DOI: 10.1017/S0001867800008624

Show full item record

Google ScholarTM

Check

Altmetric